Texas, 2006Flash Flood in Texas, August 21 to 22, 2006
August 21 to 22, 2006 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 21, 2:46 PM CST, 7 hours 14 minutes earlier.
Area forecast discussion, Aug 21, 2:46 PM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
346 PM CDT MON AUG 21 2006
.SHORT TERM...
AIRMASS REMAINS JUICY AND MODERATELY UNSTABLE BENEATH SUBTROPICAL
MOISTURE PLUME AND JUST NORTH OF SURFACE BOUNDARY. EVEN WITHOUT MORE
SPECIFIC LIFT MECHANISMS...THIS IS A DECENT SET-UP FOR HIGH CHANCE OR
LIKELY MENTION OF THUNDERSTORMS TONIGHT AND AGAIN TUESDAY AFTERNOON.
MODEL QPF FORECASTS CONTINUE TO FAVOR WESTERN AND NORTHERN ZONES
WITH BEST POTENTIAL FOR RAIN...WHILE ALSO SHOWING A CONSISTENT
SIGNAL FOR POSSIBLE CONVECTIVE COMPLEX AGAIN OVER PARTS OF THE EAST
OR NORTHEAST OVERNIGHT. PRECIPITABLE WATER VALUES NEAR 1.5 INCHES
POINT TO LOCAL 2 INCH PLUS AMOUNTS...WHICH WE BELIEVE CAN CONTINUE
TO BE DEALT WITH USING URBAN/SMALL STREAM ADVISORIES. CANNOT RULE
OUT A POSSIBLE GREATER LOCALIZED QPF...BUT BELIEVE TOO MINIMAL OF A
THREAT TO ISSUE A FLASH FLOOD WATCH FOR.
PREVIOUS FORECAST VALUES USED WITH MINOR MODIFICATIONS. MCQUEEN
.LONG TERM...
PLUME OF SUBTROPICAL MOISTURE WILL GRADUALLY DECREASE THROUGH THE
WEEK AS THE CENTER OF UPPER LEVEL HIGH PRESSURE MOVES BACK TO THE
SOUTHWESTERN UNITED STATES. THIS SHOULD CAUSE RAIN CHANCES TO
DECREASE BUT THERE STILL COULD BE SOME THUNDERSTORMS ALONG A
SURFACE TROUGH OF LOW PRESSURE THAT SHOULD DEVELOP BY THURSDAY.
THE RETURN OF SOUTH TO SOUTHWESTERLY LOW LEVEL WINDS....DRIER
CONDITIONS AND THE HIGH BACK TO OUR WEST ALL LEADS TO WARMER
TEMPERATURES...HOWEVER THEY MAY BE TEMPERED SLIGHTLY BY THE RECENT
RAINS. OTHERWISE WILL WILL BE WATCHING ANOTHER PIECE OF JET ENERGY
MOVING INTO THE NORTHERN PLAINS BY THE END OF THE WEEK. THIS MAY
BE STRONG ENOUGH TO PUSH A COLD FRONT TOWARDS WEST TEXAS AND ONCE
AGAIN INCREASE RAIN CHANCES. HAVE REMAINED ON THE LOW SIDE FOR
POPS AT THIS TIME BUT THESE MAY BE INCREASED OVER THE NEXT COUPLE
DAYS...ESPECIALLY FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 65 83 61 90 / 70 50 40 20
TULIA 67 83 64 89 / 70 50 40 20
PLAINVIEW 67 85 65 90 / 60 50 40 20
LEVELLAND 67 87 66 89 / 50 40 30 20
LUBBOCK 69 87 67 91 / 40 40 30 20
BROWNFIELD 68 89 67 91 / 50 30 30 20
CHILDRESS 71 89 69 92 / 60 40 40 20
SPUR 70 90 69 93 / 40 30 30 20
ASPERMONT 71 94 68 95 / 40 20 30 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/18
Hazardous weather outlook, Aug 21, 5:00 AM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON AUG 21 2006
TXZ021>044-221030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
FLOODING
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT WITH MORE
NUMEROUS STORMS EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE AND
WESTERN SOUTH PLAINS. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY
RAIN WITH AMOUNTS NEAR ONE INCH. RECENT RAINS OVER THE SOUTHERN
PANHANDLE AND WESTERN SOUTH PLAINS HAVE RESULTED IN SATURATED
SOILS...THUS ADDITIONAL RAINFALL MAY RESULT IN MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND
LOCAL AUTHORITIES ARE URGED TO IMMEDIATELY RELAY REPORTS OF FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
Flash Flood, Childress
- When
- August 21, 10:00 PM CST to August 22, 4:00 AM CST
- Where
- Childress County, 2 mi SSW of Childress
- Reported by
- NEWSPAPER
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
The Childress County Sheriff's Office and local newspapers reported that up to 2.60 inches of rainfall resulted in flash flooding in Childress County during the late evening of the 21st and the very early morning hours of the 22nd. U.S. Highway 62/83 was closed due to high water that flowed over the driving surface at several locations in and near Childress. One underpass was reportedly inundated with more than three feet of flood waters. No damage was reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525223.